Anxiety Home > Valium Overdose
If you take too much Valium, you may have overdose symptoms such as drowsiness, slow reflexes, confusion, and a coma. You are more likely to experience life-threatening overdose symptoms if you take Valium along with alcohol or other medications. Treatment options for a recent overdose on Valium can include giving certain medicines or pumping the stomach. Once the medication has been absorbed into the body, however, dialysis may be used to remove it from the blood.
An Introduction to Valium OverdoseValium® (diazepam) is a medication that is used to treat muscle spasms, alcohol withdrawal, seizures, and anxiety. As with all medicines, it is possible for a person to overdose on Valium. The specific effects of a Valium overdose will vary depending on a number of factors, including how much Valium was taken and whether it was taken with any other medicines, drugs, or alcohol.
Symptoms of an Valium OverdoseIf a person overdoses on Valium, the symptoms can vary. Some commonly reported symptoms of a Valium overdose include:
- Slow reflexes.
Life-threatening overdose symptoms are more likely if Valium is combined with alcohol or other medications.
Treatment for a Valium OverdoseThe treatment for a Valium overdose will vary. If the Valium overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Once Valium has been absorbed into the body, dialysis may be useful for removing Valium from the blood. Flumazenil (Romazicon®), an antidote for benzodiazepine overdose, may also be helpful. Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Valium.